t3 only

Hi ,I was looking at other posts on internet ,saw that lots of people have TSH within normal ranges ,but have ft4 of 11 and are happy with that.When I first was diagnosed my TSH was 10 ,but ft4 was 11.Since being stated on thyroxine 15 years ago my TSH was up and down ,but ft4 was always about 19.I am wondering if this was too high and if I should off been started on thyroxine at all.I am on 45 mcg t3 only but now feel hyper hot ,and ache all over .I took 10 mcg of t3 instead of 15 mcg this morning and feel a tad better ,but still ill.I just cannot tolerate going higher and all things like adrenals iron vit d normal.Very overweight though. Could synthetic meds make me feel this ill.My mind wants to do everything but my body just cannot give me the energy .I thought t3 only would be the answer but still do not feel better,but it is more bearable now.GP suggested a referal to a fatigue clinic.

13 Replies

oldestnewest
  • Hello susiebow,

    Most people function better with a suppressed TSH and T3 & T4 in upper quadrant of range, ...myself included and I take Levo & T3.

    If your nutrients, iron, vits, etc are all optimal (remember optimal is not what a doctor says is normal) and you are still experiencing symptoms, perhaps you are under medicated.

    If you post thyroid test results complete with ranges (numbers in brackets) members will advise. If you are self medicating T3 and your doctor/endo won't test this, you will need to do a private test as this result will be important.

    This link provides info on private testing with discounts

    thyroiduk.org.uk/tuk/testin...

    When I started on T3 I felt hot all over but as am now under medicated. atm...so am cold!!!....nightmare!!

    Have you been tested for thyroid antibodies?

    Flower007

  • Hi Flower007,My GP has tested my t3 this week,is was 5.2 and TSH 0.81.When I was on thyroxine I never felt good ,but better than I am now and all of a sudden one day TSH was suppressed and never felt so ill,I thought I was dying and never felt better since ,that was 2 years ago.Had to stop work.I was so ill on thyroxineafter that I tried t3 only.I used to be on t4 from Teva and they withdrew due to potency issues and since I changed to numerous different makes finally finding one that suited, been ill.

  • Oh susiebow,

    Poor you,

    I wasn't sure if you were medicating on T3 alone or thinking of it from your post.

    As I explained I medicate on T4 and T3 so can't advise on T3 alone.

    If no one responds to your test result, just repost with title as "test results" for others more knowledgable than me to comment.

    You will need to post T4 result too and include ranges (numbers in brackets).

    I hope you feel better soon.

    Flower007

  • If you feel that your T3 dose is too high, why don't you drop the dose a little - by 5mcg for example, down to 40mcg per day?

    The other thing is, how are you taking the T3? All in one in the morning? All in one in the evening? In multiple doses all the same size? In multiple doses of different sizes or decreasing in size as the day goes on?

    Whichever way you are taking it doesn't really matter - what does matter is that the way you are doing it now doesn't work for you. So start trying different patterns of dosing. With 40mcg I'm assuming this is 2 tablets of20mcg each.

    So, some patterns you could try - there must be hundreds of options, and you would have to decide for yourself which ones would never work and aren't worth trying out :

    1) First dose 7am, 2nd dose 2pm

    2) First dose 7am, 2nd dose bedtime

    3) First dose lunchtime, 2nd dose bedtime

    4) 1/2 tablet per dose at even intervals throughout the day.

    5) 1 tablet at 7am, 1/2 tablet at 3pm, 1/2 tablet at 10pm

    etc etc etc

    One thing I know about myself is that when I increase dose by 1/4 tablet I have to add that extra bit in the early afternoon. I can't add extra first thing in the morning. My high cortisol won't allow it. But once I've adjusted to the extra bit in the early afternoon I can then shift it to the morning.

    You need to find out for yourself how your body works and try to make the T3 work for you. But if you are taking too much then the obvious thing is just to reduce your dose. And you may only need to reduce by a tiny amount. Don't assume you don't need thyroid meds at all just because you are a little bit hyper on 45mcg - that would be like throwing the baby out with the bathwater.

    Don't be scared of T3. It takes a while to get used to, but taking things slowly helps you to avoid problems, and it will be worth it if your body likes the T3. On the other hand perhaps you need NDT or you might be one of the people who does best on T4. But don't be too quick to jump from one medication to another.

    Good luck. :)

  • Hi Humanbean,I was advised to take a higher dose of t3(20mcg) at 0430 due to possible adrenal issues,but my adrenals were fine accoring to saliva test,highest in am.I took 10 mcg t3 in am today and feel this has made me feel bit better.Itook 20 mcg at 1030 and 10mcg at 1600.

  • How do you react to each dose? Is there one in particular that makes you feel really hot or do you feel hot all day? Do you get palpitations?

    When do you normally get up to start your day? Do you fall asleep again after the 0430 dose? Do you find it hard to get to sleep? Have you ever tried a small bedtime dose? All these questions should be considered when taking T3, to help you find your best dosing pattern.

    To me personally, waking up every day at 0430 would be torture. But I know some people do fine with it and go straight back to sleep after taking the first dose of T3. So we are all different.

    I have high cortisol. I find that taking T3 too early seems to make my body create even more cortisol than usual, and I get too hot and sweat buckets. So I take my first dose no earlier than 0700 to prevent that surge of cortisol. But again, this is a personal choice dictated by how my body works.

    Hope that helps. :)

  • It really is hard to tell about how I react after a dose apart from 0430 dose when I wake at 0700 I feel heavy and almost hung over.I just feel stiff ,achy extremly heavy and lethargic and only hot when I am active ,or in hot room.I seem to improve as day goes on but just feel ill all day every day.Thanks for input.

  • Why not try taking your first dose at 0700 just as an experiment. You would have to change the timing of your other doses too. A second dose could be tried at about 1300, and a third dose early evening or at bedtime. You'll just have to fiddle a bit, but keep notes about what works and what doesn't.

    Good luck. :)

  • Hi Humanbean, just the post i needed right now! I take my t3 in the morning now after trying multi dosing which had to many peaks and troughs.

    My problem is I've reduced my dose as felt hot and increased hr but by 6pm i'm floored with the fatigue and body aches but if a take a further dose it doesn't work.

    Think i will experiment now taking either all at night or all at lunch time.

    T3 only is all trial and error as i'm finding out but it's so nice to have my life back at long last.

    Sparkly x

  • Susiebow, you weren't misdiagnosed 15 years ago, TSH 10 is overtly hypothyroid and FT4 11 was probably at the bottom or below range. It was appropriate to start you on Levothyoxine to replace your low thyroid hormone.

    You need the context of range to judge whether FT4 11 is good or bad. If the range is 12-22 FT4 11 is deficient. If the range is 7-17 FT4 11 is adequate, although low, in my opinion.

    It's possible to feel rubbish on synthetic meds, many do and find they do better on NDT. Not all brands suit and it may be necessary to try several to find the one which does.

  • How are you doing now and what dose are you on babe? I am on 30mg T3 spread over the day and think I need a little extra dose at bedtime as not quite there yet. I feel better on T3 but not optimum at all yet...better than when i was on thyroxine. I have fibromyalgia etc so sometimes hard to tell what is what.

    I havent got my blood results from two days ago but am gonna post them from when I was on 20mg and when I was on 30mg as soon as I see my endo again I will get a copy for my records to see whats happening.

    Maybe I will need like another 5 before sleeping or something who knows? Seeing her on the 6th....

    Take care

  • Hi Anba,on 45 ncg split into 3 doses.Feeling bit better,Was put on blood pressure tabs 4 different types and a diuretic ,all made me so ill,was feeling faint and vomiting.Now on another ACE inhibiter ,Have to lose the weight I have put on with hashimotos so I can come off blood pressure medication.

  • Hi babe....yeah good luck with that. Bless you. I hear you about the weight....I have Hashis too and I have put on literally three stone since being diagnosed....as not been converting properly etc....its a demoralising as I was always slim before. :) take care

You may also like...